American Journal of Applied Sciences

Simulation Analysis on Proportional Integral and Derivative Control of Closed Loop DC Motor Drive with Bipolar Voltage Switching

P. Karpagavalli and A. Ebenezer Jeyakumar

DOI : 10.3844/ajassp.2013.714.723

American Journal of Applied Sciences

Volume 10, Issue 7

Pages 714-723

Abstract

This study presents the performance of a new four quadrant single phase DC drive closed loop system controlled by proportional integral and derivative controller with Pulse Width Modulation (PWM) full bridge DC-DC converter using bipolar voltage switching. The proposed method is found to be more efficient in improving the step response characteristics such as reducing the settling time, rise time, steady state error and maximum overshoot in speed response of the closed loop DC motor drive and also reduced total harmonics distortion in the AC line current when compared to open loop system. The proposed topologies were simulated using MATLAB/Simulink software package and the results were obtained.

Copyright

© 2013 P. Karpagavalli and A. Ebenezer Jeyakumar. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.